MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 490100
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the centrifuge lid of the bd prepstain¿ would not stay up.There was no report of impact to patient or user.The following information was provided by the initial reporter: faulty hydraulic system in our centrifuge lid.
 
Additional Manufacturer Narrative
H.6.Investigation summary: complaint reports lid failure on centrifuge associated with prepstain (catalog number 490100) serial number (b)(6).Complaint alleges centrifuge lid faulty hydraulic system.Customer advised no one was hurt or injured.Customer replaced the centrifuge and post intervention the centrifuge was operating normally.Root cause attributed to faulty lid gas springs.This complaint is a confirmed failure of the instrument based on the customer investigation.Device history record review revealed no abnormalities during build and test of this unit prior to shipping, as it is related to the failure mode reported.Service history review was performed for the instrument and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "centrifuge.".
 
Event or Problem Description

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key18030566
Report Number1119779-2023-01192
Device Sequence Number20552263
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public(01)00382904901004
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown